Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 47, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 1, 2016, 8:12 PM CDT for Gibson County, Indiana. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 8:12 PM CDT (01:12 UTC)
- Expired
- May 1, 2016, 8:33 PM CDT
- In force
- 21 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Gibson County, IN
The radar
The Evansville,IN radar (KVWX), 26 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
939
WUUS53 KPAH 020112
SVRPAH
INC051-020145-
/O.NEW.KPAH.SV.W.0047.160502T0112Z-160502T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
812 PM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GIBSON COUNTY IN SOUTHWESTERN INDIANA...
* UNTIL 845 PM CDT
* AT 811 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PATOKA...OR
NEAR PRINCETON...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PRINCETON AND PATOKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3847 8746 3846 8744 3844 8744 3843 8741
3838 8741 3839 8734 3836 8731 3835 8767
3843 8769 3843 8766 3845 8767 3846 8766
3845 8764 3844 8763 3845 8760 3847 8759
3849 8746
TIME...MOT...LOC 0111Z 267DEG 36KT 3839 8760
HAIL...1.00IN
WIND...60MPH
$$
DRS1 follow-up statement
817
WWUS53 KPAH 020133
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
833 PM CDT SUN MAY 1 2016
INC051-020143-
/O.CAN.KPAH.SV.W.0047.000000T0000Z-160502T0145Z/
GIBSON IN-
833 PM CDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GIBSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3847 8746 3846 8744 3844 8744 3843 8741
3838 8741 3839 8734 3836 8731 3835 8767
3843 8769 3843 8766 3845 8767 3846 8766
3845 8764 3844 8763 3845 8760 3847 8759
3849 8746
TIME...MOT...LOC 0131Z 267DEG 36KT 3840 8731
$$
DRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:52 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 1, 6:52 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Paducah KY 652 PM CDT SUN MAY 1 2016 .UPDATE... Issued at 652 PM CDT Sun May 1 2016 It never fails. Cancel the Watch, and the lone shower left decides to pulse up. The AVIATION section has been updated for the 00Z TAF issuance. && .SHORT TERM...(Tonight through Tuesday night) Issued at 119 PM CDT Sun May 1 2016 Convection firing about where expected just before 18z. SPC considering SVR watches for our area. Should be mainly hail or locally damaging wind threat. Decent mid level speed shear exists, but low level shear only marginal. Surface based instability and mid level lapse rates decent. Followed the NAM.Nest for the most part for convective trends through early evening. Overnight, will diminish PoPs over our eastern most areas, dry late tonight. Continue with our chance of showers Monday, best chance southern sections, just a slight chance north given there are still model discrepancies with respect to overall quality moisture. Just slight chance PoPs mainly east 2/3 of the area Monday night through Tuesday. Then the main mid level trof axis should pass SE of the area. Thus will maintain dry Tuesday night. Used a MOS blend with existing numbers for consistency. Overall forecast beyond tonight was an even blend of model output. .LONG TERM...(Wednesday through Sunday) Issued at 119 PM CDT Sun May 1 2016 The the axis of the upper closed low/trough sliding down the western limb of the larger Hudson Bay Low is forecast to be just south of the WFO PAH forecast area by 12z (7am CDT) Wednesday. However, a more intense low/trough extending directly from the Hudson Bay low will slide down with some DPVA supporting some shower activity mainly for our Southwest Indiana, West Kentucky, Southeast Illinois counties for Wednesday. Given the sharp thermal profile, added a differential mention of thunderstorms as well during the afternoon hours. By Wednesday evening, the eastern limb of the dominating High Pressure ridge in the Central U.S. begins capping development and places the WFO PAH area in a period of dry weather through at least early Sunday. The upper air pattern shifts from a brief blocking pattern to a series of differential low pressure centers in the Western and Eastern U.S., as well as the the aforementioned Hudson Bay low. The combination of all of these systems impresses and maintains ridging over the WFO Paducah forecast area. && .AVIATION... Issued at 652 PM CDT Sun May 1 2016 Will have to watch for showers and possibly thunderstorms at KEVV and KOWB through about 06Z, then the front should be through all TAF sites with a modest northwest breeze expected overnight. A large mass of lower MVFR ceilings will shift east southeast and may impact KEVV for much of Monday. Not sure how far south it will make it into our area, so will keep the ceilings out of KOWB for now. 4-5kft ceiling is likely to develop over the remainder of the area in the afternoon. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS AVIATION...DRS
Hazardous weather outlook, May 1, 6:44 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 644 PM CDT SUN MAY 1 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 644 PM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING ACROSS PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. WHILE AN ISOLATED STRONG STORM WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS OF 40 TO 50 MPH...THE MAIN IMPACTS SHOULD BE BRIEF HEAVY RAINFALL AND DANGEROUS LIGHTNING. THE POTENTIAL FOR STORMS SHOULD DIMINISH THROUGH THE EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CHANCE OF THUNDERSTORMS IS FORECAST FOR WEDNESDAY AFTERNOON. AT THIS TIME, THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EARLY THIS EVENING FOR WEST KENTUCKY AND SOUTHWEST INDIANA. REPORTS OF HAIL...DAMAGING WINDS AND TORRENTIAL RAINFALL ARE ENCOURAGED. SMITH
In the hours before
Local storm report, May 1, 6:32 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
632 PM CDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL HEBBARDSVILLE 37.78N 87.38W
05/01/2016 M1.00 INCH HENDERSON KY EMERGENCY MNGR
&&Local storm report, May 1, 6:42 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
642 PM CDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 2 SW ROCKPORT 37.86N 87.08W
05/01/2016 E0.50 INCH SPENCER IN TRAINED SPOTTER
SPOTTER REPORTS DIME SIZE HAIL 1.5 MI SW OF ROCKPORT
&&
DPLocal storm report, May 1, 6:54 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
654 PM CDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL ROCKPORT 37.88N 87.05W
05/01/2016 M1.00 INCH SPENCER IN TRAINED SPOTTER
QUARTER SIZE HAIL WITH MODERATE PEA TO DIME SIZE HAIL AS
WELL.
&&Special weather statement, May 1, 7:33 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 733 PM CDT SUN MAY 1 2016 ILZ076-020115- WAYNE IL- 733 PM CDT SUN MAY 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE COUNTY UNTIL 815 PM CDT... AT 733 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLUFORD...OR 13 MILES EAST OF MOUNT VERNON...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAIRFIELD...WAYNE CITY...JEFFERSONVILLE...SIMS AND KEENES. LAT...LON 3832 8870 3838 8870 3846 8836 3833 8833 TIME...MOT...LOC 0033Z 261DEG 21KT 3836 8867 DRS
Special weather statement, May 1, 8:01 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
801 PM CDT SUN MAY 1 2016
ILZ078-INZ081-020145-
WABASH IL-GIBSON IN-
801 PM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WABASH AND CENTRAL GIBSON
COUNTIES UNTIL 845 PM CDT...
AT 801 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER MOUNT CARMEL...MOVING EAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...MOUNT CARMEL...PATOKA...FRANCISCO AND HAZLETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3833 8744 3834 8780 3845 8780 3846 8774
3844 8773 3842 8774 3842 8771 3843 8766
3845 8767 3846 8766 3844 8763 3845 8760
3849 8758 3849 8755 3850 8753 3849 8750
3852 8747
TIME...MOT...LOC 0101Z 261DEG 33KT 3840 8774
DRSLocal storm report, May 1, 8:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
804 PM CDT SUN MAY 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL MOUNT CARMEL 38.42N 87.77W
05/01/2016 E0.25 INCH WABASH IL EMERGENCY MNGR
HEAVY RAIN, PEA SIZE HAIL, STRONG WIND, IN MT CARMEL
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:01 PM CDT | Special Weather Statement | PAH | Gibson | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.